Alert archive / Michigan / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 13, NWS Marquette, MI

May 14, 2007Marquette County, Michigan

NWS Marquette, MI issued this severe thunderstorm warning at May 14, 2007, 8:32 PM EDT for Marquette County, Michigan. It was in force for 28 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 14, 2007, 8:32 PM EDT (00:32 UTC)
Expired
May 14, 2007, 9:00 PM EDT
In force
28 min
Issued by
NWS Marquette, MI
Area
Counties, with a storm outline in the text

County Marquette County, MI

The radar

The Marquette radar (KMQT), 27 km from the middle of the area, began a volume at 00:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 14, 8:34 PM EDTTSTM WND GST 706 Nne Gwinn, MIREPORTED BY KSAW TOWER. PEA SIZE HAIL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 14, 4:24 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 0.5 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2007-05-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 340 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2007-05-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 184 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
340 J/kg
Mixed-layer CIN
-244 J/kg
Mixed-layer LCL
2348 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
184 m²/s²
0-3 km storm-relative helicity
386 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KMQT 150032
SVRMQT
MIC103-150100-
/O.NEW.KMQT.SV.W.0013.070515T0032Z-070515T0100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MARQUETTE MI
832 PM EDT MON MAY 14 2007

THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MARQUETTE COUNTY IN NORTH CENTRAL UPPER MICHIGAN

* UNTIL 900 PM EDT

* AT 831 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES WEST OF   
  DEERTON TO GWINN...OR 11 MILES SOUTHEAST OF MARQUETTE TO 17 MILES  
  SOUTH OF MARQUETTE. THE LINE WAS MOVING EAST AT 35 MILES PER HOUR. 
  THESE STORMS ARE CAPABLE OF PRODUCING PENNY SIZE HAIL AND DAMAGING 
  WINDS IN EXCESS OF 60 MPH.

* THE SEVERE THUNDERSTORMS WILL BE NEAR...
  CARLSHEND AROUND 845 PM EDT...

IF YOU ARE IN THE PATH OF THESE STORMS...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL AND DEADLY CLOUD TO GROUND LIGHTNING.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS

LAT...LON 4649 8714 4650 8711 4649 8712 4621 8712
      4624 8736 4625 8759 4650 8730 4649 8725
      4649 8719 4651 8717

$$

TRH
1 follow-up statement
000 
WWUS53 KMQT 150048
SVSMQT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
848 PM EDT MON MAY 14 2007

MIC103-150100-
/O.CON.KMQT.SV.W.0013.000000T0000Z-070515T0100Z/
MARQUETTE MI-
848 PM EDT MON MAY 14 2007

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR MARQUETTE COUNTY
UNTIL 900 PM EDT...

AT 848 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SEVERE
THUNDERSTORMS ALONG A LINE EXTENDING FROM 13 MILES NORTHEAST OF
SKANDIA TO 4 MILES SOUTH OF GWINN...OR ALONG A LINE EXTENDING FROM 17
MILES WEST OF MUNISING TO 21 MILES SOUTHEAST OF ISHPEMING. THE SEVERE
THUNDERSTORMS WERE MOVING EAST AT 40 MILES PER HOUR. THESE STORMS ARE
CAPABLE OF PRODUCING PENNY SIZE HAIL AND DAMAGING WINDS IN EXCESS OF
60 MPH.

* THE SEVERE THUNDERSTORMS WILL BE NEAR...
  RURAL SOUTHEASTERN MARQUETTE COUNTY

IF YOU ARE IN THE PATH OF THESE STORMS...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL AND DEADLY CLOUD TO GROUND LIGHTNING.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS

LAT...LON 4649 8714 4650 8711 4649 8712 4619 8711
      4619 8739 4625 8759 4650 8730 4649 8725
      4649 8719 4651 8717

$$

TRH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Marquette, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 14, 4:20 PM EDT, 4 hours 12 minutes earlier.

Area forecast discussion, May 14, 4:20 PM EDT, 4 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MARQUETTE MI
420 PM EDT MON MAY 14 2007

.SHORT TERM (TONIGHT)...

...SEVERE THUNDERSTORM POTENTIAL CONTINUES INTO THIS EVENING...

SYNOPSIS...WATER VAPOR IMAGERY SHOWS A SHORTWAVE APPROACHING FM NRN
MN AND A COLD FRONT IS EVIDENT OVER NE MN AS PER SFC ANALYSIS. A
CLUSTER OF ELEVATED THUNDERSTORMS WHICH MOVED ACROSS THE NRN TIER
COUNTIES EARLY THIS AFTERNOON PRODUCED LARGE HAIL IN AN ENVIRONMENT
OF 1500-2000 J/KG MUCAPE AND 40-50 KT DEEP LAYER. THERE WAS EVEN A
REPORT OF SHATTERED CAR WINDOWS NEAR NEGAUNEE FROM 3-INCH
HAILSTONES. THESE STORMS ARE NOW MOVING THROUGH ALGER AND
SCHOOLCRAFT COUNTIES AND SHOULD EXIT THE CWA BY 5 PM.

.TONIGHT...ANOTHER ROUND OF SEVERE STORMS CAN BE EXPECTED THIS
EVENING AS THE SHORTWAVE AND ASSOC COLD FRONT APPROACH FROM MN.
WITHIN THE PAST HR...SOME STORMS FINALLY BREAKING THROUGH WEAK CAP
ALONG COLD FRONT OVER ERN MN. SPC MESOANALYSIS FIELDS INDICATE
SBCAPE OF 2000-3000 J/KG OVER THIS AREA WHERE STORMS ARE NOW FIRING
AND EVEN 2000+ J/KG SBCAPE OVER SW UPR MI. WITH FAVORABLE UNSTABLE
ENVIRONMENT IN PLACE....WOULD EXPECT THE SECOND ROUND OF STORMS TO
FIRE OVER WRN UPR MI AROUND 23Z WITH ARRIVAL OF SFC COLD FRONT.
GIVEN THAT DEEP LAYER SHEAR IS 40-55 KT AND 0-3KM SRH VALUES ARE
250-400 M2/S2 IN A SHARPLY VEERING PROFILE...WOULD NOT BE SURPRISED
TO SEE SOME ISOLATED SUPERCELLS TO FORM AHEAD OF THE COLD FRONT THIS
EVENING. SO NOT ONLY COULD SEE LARGE HAIL AND DAMAGING WINDS AS SVR
THREATS...BUT ALSO ISOLATED TORNADOES WOULD NOT BE OUT OF QUESTION
WITH APPROACHING SFC BOUNDARY. WILL KEEP ALL THESE THREATS
HIGHLIGHTED IN THE HWO.

LOOK FOR STORMS TO DISSIPATE ALONG WITH SVR THREAT AS COLD FRONT
SLIDES SE OF THE FCST AREA BY 06Z OR AFTER. COULD SEE SOME LINGERING
LIGHT SHRA ON THE BACK SIDE OF THE FRONT/SFC LOW WITH WEAKLY
CYCLONIC FLOW.

&&

VOSS

.LONG TERM TUESDAY THROUGH MONDAY.

THE WEAK RIDGE OVER THE LOWER GREAT LAKES WILL PUSH EAST INTO NEW
ENGLAND WHILE THE MID LEVEL TROUGH OVER WESTERN ONTARIO WILL SETTLE
OVER THE UPPER GREAT LAKES. A CLOSED LOW EMBEDDED IN THIS TROUGH
WILL TRACK INTO WESTERN ONTARIO CHASING WEAK SHORTWAVES THROUGH THE
FORECAST AREA. MEANWHILE TO THE WEST A RIDGE CONTINUE TO BUILD OVER
THE CANADIAN ROCKIES. AT THE SURFACE THE LOW OVER GEORGIAN BAY WILL
SHIFT INTO SOUTHEAST ONTARIO DRAGGING THE COLD FRONT INTO THE LOWER
GREAT LAKES REGION AND THE CENTRAL OHIO RIVER VALLEY. THE WEAK LOW
OVER WESTERN ONTARIO WILL REMAIN NEARLY STATIONARY. A HIGH PRESSURE
CENTER WILL DEVELOP OVER SOUTH CENTRAL CANADA AND PUSH A WEAK COLD
FRONT INTO THE MINNESOTA ARROWHEAD. NAM/GFS SHOWING THE MUCAPE >100
J/KG WILL BE SOUTHEAST OF THE FORECAST AREA. K INDEX WILL BE ONLY
AROUND 30 OVER THE SOUTHEAST U.P. IN THE MORNING DECREASING TO <18
IN THE AFTERNOON. THE UPPER LEVEL 140KT JET MAX WILL MOVE ACROSS
CENTRAL ONTARIO PLACING THE U.P. UNDER THE RIGHT ENTRANCE REGION
PRODUCING STRONG DIVERGENCE. EVEN THOUGH MUCAPE IS WEAK THERE IS
STILL IS ENOUGH DYNAMICS TO SUPPORT A POTENTIAL FOR SEVERE WEATHER
THUNDERSTORMS TUESDAY MORNING. WET BULB ZERO HEIGHTS ARE EXPECTED TO
BE AROUND 8K FEET AND THE FREEZING LEVEL WILL BE AROUND 12K IN THE
MORNING DIMINISHING TO < 3K AND < 4K FEET RESPECTIVELY BY LATE
AFTERNOON.

THE UPPER LEVEL LOW WILL SPIN INTO WESTERN LAKE SUPERIOR TUESDAY
NIGHT. Q-VECTOR CONVERGENCE DEPICTS SHORTWAVE ENERGY MOVING THROUGH
THE U.P. A POCKET OF LOW LEVEL MOISTURE WILL SHIFT ACROSS THE AREA
ON WEDNESDAY. THERE WILL BE WEAK MUCAPE OVER THE AREA. THUS WILL
KEEP ONLY A CHANCE OF RAIN SHOWERS.

THE MID LEVEL LOW WILL SWEEP INTO NORTHERN LOWER MICHIGAN WEDNESDAY.
THE SURFACE HIGH WILL SPREAD OVER THE FORECAST AREA. SURFACE TO 1 KM
RH WILL BE AROUND 80 PERCENT OVER THE WESTERN 2/3RDS OF THE U.P. K
INDEX WILL BE AROUND 20 AND LIS WILL BE AROUND 4. FREEZING LEVEL
WILL BE > 13K FEET. RAIN SHOWERS LOOK POSSIBLE...BUT DOUBT ANY
THUNDERSTORMS.

A MID LEVEL RIDGE WILL SHIFT ACROSS THE FORECAST AREA WEDNESDAY
NIGHT AND THURSDAY...WHILE THE SURFACE HIGH SETTLES INTO THE CENTRAL
MISSOURI RIVER VALLEY. DRY AIR WILL ALSO PASS THROUGH THE AREA. THUS
WILL KEEP CONDITIONS DRY. CLEAR SKIES AND LIGHT WINDS SHOULD ALLOW
SIGNIFICANT RADIATIONAL COOLING...THUS WILL KEEP CHANCE OF FROST IN
THE FORECAST IN THE MORNING AND DRY.

THE ECMWF/GFS DEPICTS MOVING THE MID LEVEL LOW TO NEW ENGLAND BY
FRIDAY AFTERNOON ALLOWING A FLATTEN RIDGE TO SLIDE OVER THE FORECAST
AREA. THE SURFACE HIGH WILL DOMINATE THE OHIO AND TENNESSEE RIVER
VALLEYS AS A COLD FRONT DEVELOPS OVER NORTHERN ONTARIO SLIPS SOUTH
TO JUST NORTH OF LAKE SUPERIOR. THIS COLD FRONT WILL BE SLOWED BY
THE OHIO RIVER VALLEY HIGH. MEANWHILE A 1030MB HIGH WILL DEVELOP
OVER CENTRAL CANADA. A WEAK SHORTWAVE WITH STRONG Q-VECTOR
CONVERGENCE WILL SLIDE ACROSS THE FORECAST AREA ON FRIDAY.
ISENTROPIC ASCENT AND SHORTWAVE ENERGY WILL GENERATE SCATTERED
SHOWERS AND THUNDERSTORMS. ECMWF IS A LITTLE FASTER THAN THE GFS AND
HAS THE DEEP MOISTURE FOCUS JUST TO THE NORTH OF THE FORECAST
AREA...WHILE GFS IS DRAWING THE DEEP MOISTURE INTO THE FORECAST
AREA. FAVORING ADDING A CHANCE OF SHOWERS AND THUNDERSTORMS TO THE
FORECAST.

THE EAST COAST TROUGH WILL DIG AS THE RIDGE BUILDS OVER SOUTH
CENTRAL CANADA ON SATURDAY. WEAK SHORTWAVES SLIDING DOWN THE LEE OF
THE RIDGE WILL SWEEP THROUGH THE FORECAST AREA AS THE COLD FRONT
TRACKS INTO LOWER BY BY SATURDAY MORNING AND INTO NORTHERN OHIO
RIVER VALLEY LATE SATURDAY. GFS/ECMWF SHOW ENOUGH AVAILABLE DEEP
MOISTURE TO KEEP SHOWERS AND THUNDERSTORMS IN THE FORECAST.
MEANWHILE...THE HIGH THAT IS PUSHING THIS FRONT WILL SLIDE EAST TO
JAMES BAY.

THE UPPER LEVEL RIDGE WILL SHIFT OVER THE UPPER GREAT LAKES AND
WESTERN ONTARIO SATURDAY NIGHT AND SUNDAY. CONDITIONS SHOULD BE A
LITTLE MORE STABLE UNDER THE INFLUENCE OF THE SURFACE AND MID LEVEL
RIDGE. HOWEVER...GFS/ECMWF ARE CALLING FOR DEEP MOISTURE TO BE BE
PRESENT OVER THE AREA SO WILL NOT RULE OUT A CHANCE OF
THUNDERSTORMS...SO WILL KEEP A SLIGHT CHANCE GOING.

ANOTHER COLD FRONT WILL DEVELOP OVER THE HIGH PLAINS AND THE
CANADIAN PRAIRIES ON SUNDAY. THE COLD FRONT WILL TRACK ACROSS THE
NORTHERN PLAINS SUNDAY NIGHT REACHING THE FORECAST AREA ON MONDAY.
MEANWHILE...THE UPPER LEVEL RIDGE WILL SHIFT OVER THE FORECAST AREA
WITH SEVERAL WEAK SHORTWAVE TRAVERSING THIS RIDGE. DEEP MOISTURE
WILL INCREASE OVER THE AREA. THUS A CHANCE OF SHOWERS AND
THUNDERSTORMS LOOK WARRANTED.

&&

.MQT WATCHES/WARNINGS/ADVISORIES...
SEVERE THUNDERSTORMS TONIGHT...WEST AND CENTRAL U.P.

&&

DLG
Hazardous weather outlook, May 14, 4:36 PM EDT, 3 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MARQUETTE MI
436 PM EDT MON MAY 14 2007

MIZ001>007-009>014-084-085-152045-
KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE-
GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT-
SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT-
436 PM EDT MON MAY 14 2007 /336 PM CDT MON MAY 14 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER
MICHIGAN AND CENTRAL UPPER MICHIGAN.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS EVENING OVER WESTERN
UPPER MICHIGAN ALONG AND AHEAD OF A COLD FRONT APPROACHING FROM
EASTERN MINNESOTA. THE STORMS WILL SPREAD INTO CENTRAL UPPER
MICHIGAN BY LATE EVENING. SOME OF THE STORMS THIS EVENING MAY
PRODUCE DAMAGING WINDS...HAIL UP TO TWO INCHES IN DIAMETER AND
POSSIBLY EVEN ISOLATED TORNADOES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A WIDESPREAD FROST IS LIKELY OVER INTERIOR WEST AND CENTRAL UPPER
MICHIGAN LATE WEDNESDAY NIGHT AND THURSDAY MORNING.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS FRIDAY EVENING AND A
CHANCE OF THUNDERSTORMS FRIDAY NIGHT THROUGH SATURDAY AND AGAIN ON
MONDAY. THERE IS ALSO A SLIGHT CHANCE OF SHOWERS AND
THUNDERSTORMS ON SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED TONIGHT.

LSZ221-241>248-263-264-152045-
KEWEENAW BAY AND HURON BAY FROM LOWER ENTRANCE LIGHT TO PORTAGE
LAKE TO HURON ISLANDS MI-SAXON HARBOR WI TO ONTONAGON MI-
ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI-
UPPER ENTRANCE OF PORTAGE CANAL TO MANITOU ISLAND MI-
MANITOU ISLAND TO LOWER ENTRANCE OF PORTAGE CANAL MI-
HURON ISLANDS TO MARQUETTE MI-MARQUETTE TO MUNISING MI-
MUNISING TO GRAND MARAIS MI-GRAND MARAIS TO WHITEFISH POINT MI-
LAKE SUPERIOR, EAST OF A LINE FROM SAXON HARBOR WI TO GRAND
PORTAGE, MN, TO A LINE NORTHWARD FROM MANITOU IS. MI, BEYOND 5 NM
AND SOUTH OF THE US/CANADIAN BORDER-
LAKE SUPERIOR, EAST OF A LINE FROM MANITOU IS. MI NORTHWARD
BEYOND 5 NM AND SOUTH OF THE US/CANADIAN BORDER, EXCLUDING
WHITEFISH BAY-
436 PM EDT MON MAY 14 2007 /336 PM CDT MON MAY 14 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE
SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR.

.DAY ONE...TONIGHT

EXPECT THUNDERSTORMS TO SPREAD OVER ALL OF LAKE SUPERIOR TONIGHT.
THE THREAT OF THUNDERSTORMS WILL LINGER THROUGH MUCH OF TONIGHT
OVER FAR SOUTHEAST LAKE SUPERIOR BEFORE ENDING LATE. A FEW OF THE
STRONGER THUNDERSTORMS THIS EVENING COULD PRODUCE LARGE
HAIL...STRONG WINDS AND POSSIBLY EVEN A FEW WATERSPOUTS...ESPECIALLY
OVER SOUTHERN PORTIONS OF THE LAKE.

AREAS OF FOG TONIGHT. THE FOG COULD BE DENSE... REDUCING
VISIBILITY TO ONE-QUARTER MILE OR LESS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS FRIDAY EVENING AND A
CHANCE OF THUNDERSTORMS FRIDAY NIGHT THROUGH SATURDAY AND AGAIN ON
MONDAY. THERE IS ALSO A SLIGHT CHANCE OF SHOWERS AND
THUNDERSTORMS ON SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LMZ221-248-262-152045-
BAY OF GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI-
LAKE MICHIGAN...FROM SEUL CHOIX POINT TO ROCK ISLAND
PASSAGE...SOUTHEASTWARD BEYOND 5 NM OFF SHORE TO THE MID-
LINE OF THE LAKE-
436 PM EDT MON MAY 14 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE
MICHIGAN.

.DAY ONE...TONIGHT

EXPECT SCATTERED THUNDERSTORMS THIS AFTERNOON AND TONIGHT. THE
THUNDERSTORMS WILL BE MOST NUMEROUS DURING THE EVENING. A FEW OF THE
STRONGER THUNDERSTORMS THIS EVENING COULD PRODUCE LARGE HAIL AND
STRONG WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A CHANCE OF THUNDERSTORMS LATE FRIDAY NIGHT THROUGH
SATURDAY AND AGAIN ON MONDAY. THERE IS ALSO A SLIGHT CHANCE OF
SHOWERS AND THUNDERSTORMS ON SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

DLG/JV

In the hours before

Local storm report, May 14, 5:48 PM EDT, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
548 PM EDT MON MAY 14 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0442 PM     HAIL             7 NNE NEWBERRY          46.45N 85.45W
05/14/2007  E1.25 INCH       LUCE               MI   PUBLIC

            HALF INCH TO INCH AND A QUARTER DIAMETER SIZED HAIL
            COVERED THE GROUND.

&&

TRH
Special weather statement, May 14, 6:03 PM EDT, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
603 PM EDT MON MAY 14 2007

MIZ007-142230-
LUCE-
603 PM EDT MON MAY 14 2007

...SIGNIFICANT WEATHER ALERT FOR LUCE COUNTY UNTIL 630 PM EDT...

AT 558 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES NORTH OF MCMILLAN...OR 12 MILES NORTHWEST
OF NEWBERRY...MOVING EAST AT 40 MPH.

ONE HALF INCH DIAMETER HAIL AND WINDS UP TO 30 MPH ARE EXPECTED WITH
THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  PINE STUMP JUNCTION.
  NEWBERRY.
  SOO JUNCTION.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

TRH
Special weather statement, May 14, 7:53 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
753 PM EDT MON MAY 14 2007

MIZ001-150030-
KEWEENAW-
753 PM EDT MON MAY 14 2007

...SIGNIFICANT WEATHER ALERT FOR KEWEENAW COUNTY UNTIL 830 PM EDT...

AT 748 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR LAC LA BELLE...OR 8 MILES SOUTHEAST OF EAGLE
HARBOR...MOVING EAST AT 50 MPH.

ONE HALF INCH DIAMETER HAIL AND WINDS UP TO 30 MPH ARE EXPECTED WITH
THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  LAC LA BELLE.
  KEWEENAW POINT.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

TRH
Local storm report, May 14, 8:05 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
805 PM EDT MON MAY 14 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0742 PM     HAIL             4 SE IRONWOOD           46.40N 90.10W
05/14/2007  E0.75 INCH       GOGEBIC            MI   TRAINED SPOTTER

            SOME PENNY AND MOSTLY DIME SIZE HAIL

0750 PM     HAIL             1 N BESSEMER            46.49N 90.05W
05/14/2007  E0.88 INCH       GOGEBIC            MI   PUBLIC

            DIME TO NICKEL SIZE HAIL

&&

MRC
Local storm report, May 14, 8:11 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
811 PM EDT MON MAY 14 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0810 PM     TSTM WND DMG     3 N REPUBLIC            46.44N 87.98W
05/14/2007                   MARQUETTE          MI   NWS EMPLOYEE

            7 INCH TREE BLOWN DOWN ONTO GUARDRAIL ON M-95

&&

TGREEN
Local storm report, May 14, 8:29 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
829 PM EDT MON MAY 14 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0810 PM     HAIL             3 S MARENISCO           46.34N 89.68W
05/14/2007  E0.75 INCH       GOGEBIC            MI   PUBLIC

            HAIL ESTIMATED AS PENNY SIZED.

0810 PM     HAIL             MARENISCO               46.38N 89.68W
05/14/2007  E0.88 INCH       GOGEBIC            MI   TRAINED SPOTTER

            WIND GUSTS TO 50 MPH

&&

TGREEN

The office that day

Everything else NWS Marquette, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 14, 8:12 PM EDTSpecial Marine WarningMQT78 min
May 14, 8:35 PM EDTSpecial Marine WarningMQT40 min
May 14, 8:45 PM EDTSevere Thunderstorm WarningMQTIron75 min
May 14, 8:46 PM EDTSevere Thunderstorm WarningMQTGogebic14 min
May 14, 9:23 PM EDTSevere Thunderstorm WarningMQTMarquette22 min
May 14, 9:31 PM EDTSpecial Marine WarningMQT29 min
May 14, 9:43 PM EDTSpecial Marine WarningMQT47 min
May 14, 9:48 PM EDTSevere Thunderstorm WarningMQTDickinson57 min
May 14, 9:52 PM EDTSevere Thunderstorm WarningMQTAlger38 min
May 14, 10:17 PM EDTSevere Thunderstorm WarningMQTMarquette28 min
May 14, 10:48 PM EDTSpecial Marine WarningMQT27 min
May 15, 12:23 AM EDTSevere Thunderstorm WarningMQTMenominee37 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.